A 52-year-old woman admitted to the hospital for shortness of breath was seen for evaluation of a pruritic rash that had been present on her breasts for 3 weeks. She had a history of inflammatory infiltrating ductal carcinoma of the left breast, which had been diagnosed 1 year earlier, and was being treated with chemotherapy. She had received her last cycle of carboplatin and paclitaxel 3 days before a new rash developed on both breasts. She had a long-standing history of seizures and hypertension, and the rash had also appeared approximately 2 weeks after valproic acid and nadolol therapy was initiated. Prior to admission, she presented to her family physician, who gave a diagnosis of fungal infection and prescribed miconazole treatment.
Susser WS, Perry AE, Spencer SK. Patchy Erythema on the Breasts. Arch Dermatol. 2001;137(4):495–500. doi:
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: